MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE; PISTON SYRINGE
Model Number 928858
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd¿ insulin syringes would not draw up insulin during use.The following information was provided by the initial reporter: "consumer reported found 2 syringes that would not draw up insulin".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: customer returned (2) 0.3ml insulin syringes from lot# 0125322.Consumer reported found 2 syringes that would not draw up insulin.Both returned samples were examined, then tested for flow: both syringes were unable to draw properly.A wire test was then performed on these 2 samples: the wire was able to pass through the cannula of both syringes, and it was observed that a small, clear residue was at the tip of the wire after being through both cannulas.Under the microscope the residue from both cannula was identified as residual silicone from the manufacturing process.The dislodged residue could not be extracted from either sample.After performing the wire test both syringes were able to draw and expel properly.A review of the device history record was completed for batch# 0125322.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification noted that did not pertain to the complaint.Bd was able to duplicate or confirm the customer¿s indicated failure (clog).H3 other text : see h10.

Brand Name
BD INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11842978
Report Number1920898-2021-00572
Device Sequence Number14611104
Product Code FMF
UDI-Device Identifier00311917048154
UDI-Public00311917048154
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Model Number928858
Device Catalogue Number928858
Device Lot Number0125322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1